MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL; PISTON SYRINGE
Model Number 328506
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"medical device expiration date: unknown a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).".
 
Event or Problem Description
It was reported that a syringe 1.0ml 31ga 8mm 10bag 500 wal leaked, and broke at the cannula during use.The following was reported by the initial reporter: "it was reported that the needle broke off in the consumer's injection site.Also.Insulin leaked from the injection site during the injection.Verbatim: consumer reported that the needle broke off in her injection site.Consumer attempted to remove the needle with a tweezer but was unsuccessful.U{date per snow: consumer reported that the needle broke off in her injection site.Consumer attempted to remove the needle with a tweezer but was unsuccessful.Consumer did not seek medical attention.Consumer also stated that the insulin leaked from the injection site during injection.Consumer does not re-use.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-04-30.H6: investigation summary: customer returned (1) loose 1cc, 8mm, 31g relion syringe with the shelf carton from lot # 0168501.Customer states that insulin leaked from the injection site during the injection.The returned syringe was examined and exhibited a broken cannula.Customer states that the needle broke off in the consumer's injection site.The returned syringe was examined and exhibited a broken cannula.Microscopic examination of the returned sample revealed characteristics such as residual bends on the broken hub end, cracked adhesive and tubing ovality (deformation from the normally circular cross section).When viewed together, these are all indicators of bending/re-straightening mode of failure.Removal of some of the adhesive made this observation more apparent.The shield was also examined for any possible scrapes or cuts related by cannula recapping or improper shielding, however nothing was observed.The broken cannula could also cause insulin to leak at the injection site during the injection.A review of the device history record was completed for batch #0168501.All inspections were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Root cause is user related.The cannula broke by bending/re-straightening mode of failure during use of the product by the customer.

Brand Name
SYRINGE 1.0ML 31GA 8MM 10BAG 500 WAL
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11234207
Report Number1920898-2021-00115
Device Sequence Number14545803
Product Code FMF
UDI-Device Identifier00681131311748
UDI-Public00681131311748
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328506
Device Catalogue Number328506
Device Lot Number0168501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1